MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA TRIFECTA GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, COSTA RICA LTDA TRIFECTA GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TFGT-29A
Medical Device Problem Codes Backflow (1064); Incomplete Coaptation (2507)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2021, a 29mm trifecta¿ gt valve was implanted.Post implant, a transesophageal echocardiogram (tee) was performed and a significant leak was noted and one of the leaflets had weak movement.Due to the size of the leak the it was decided to explant the valve immediately and implant a non abbott valve.The patient was on the pump for a extra 75 minutes but was reported to be stable throughout the procedure.
 
Additional Manufacturer Narrative
The reported event of "significant leak" and a leaflet with "weak movement" was reported.One leaflet visibly underperforming was found during functional testing upon return of the valve to abbott.Functional testing at the time of manufacturing indicated the valve functioned normally.This test ensures proper leaflet coaptation and hemodynamic performance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications, including inspection for proper leaflet coaptation.The cause of the reported event could not be conclusively determined, however it is possible the valve structure was damaged during implant or explant of the valve, which could have impacted the coaptation of the leaflets.

Brand Name
TRIFECTA GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 01897 -405
CS  01897-4050
MDR Report Key11734936
Report Number3008452825-2021-00257
Device Sequence Number14280149
Product Code LWR
UDI-Device Identifier05415067018250
UDI-Public05415067018250
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2024
Device Model NumberTFGT-29A
Device Catalogue NumberTFGT-29A
Device Lot Number7746964
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;